Alert archive / Delaware / Areal Flood Warnings in 2009

Areal Flood Warning 35, NWS Philadelphia/Mount Holly

December 9, 2009Sussex County, Delaware

NWS Philadelphia/Mount Holly issued this areal flood warning at Dec 9, 2009, 10:13 PM EST for Sussex County, Delaware. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 9, 2009, 10:13 PM EST (03:13 UTC)
Expired
Dec 10, 2009, 8:15 AM EST
In force
10 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Flood severity
None

County Sussex County, DE

The radar

The Dover AFB radar (KDOX), 16 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 3.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2009-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 63 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2009-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 380 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
63 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1084 m above ground
0-6 km bulk shear
110 kt
0-1 km storm-relative helicity
380 m²/s²
0-3 km storm-relative helicity
393 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS41 KPHI 100313
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1013 PM EST WED DEC 9 2009

DEC005-101315-
/O.NEW.KPHI.FA.W.0035.091210T0313Z-091210T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUSSEX DE-
1013 PM EST WED DEC 9 2009

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* FLOOD WARNING FOR SMALL STREAMS...
  WEST CENTRAL SUSSEX COUNTY IN SOUTHERN DELAWARE...

* UNTIL 815 AM EST THURSDAY

* AT 1012 PM EST...THE GAGE IN BRIDGEVILLE ON THE NANTICOKE RIVER 
WAS ABOVE FLOOD STAGE. SMALL FURTHER RISES ARE EXPECTED 
OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.

LAT...LON 3882 7571 3882 7545 3865 7544 3865 7570

$$

RNS

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Dec 9, 9:33 PM EST, 40 minutes earlier.

Area forecast discussion, Dec 9, 9:33 PM EST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
933 PM EST WED DEC 9 2009

.SYNOPSIS...
AN INTENSE LOW PRESSURE SYSTEM ACROSS LAKE HURON EARLY THIS
EVENING WILL TRACK NORTHEASTWARD AND PULL A STRONG COLD FRONT
ACROSS OUR AREA TONIGHT. HIGH PRESSURE OVER THE PLAINS WILL THEN
BUILD EASTWARD THURSDAY AND REMAIN ACROSS OUR AREA INTO THE EARLY
PART OF THE WEEKEND. THE NEXT STORM SYSTEM IS SCHEDULED TO ARRIVE
LATE THIS WEEKEND, THEN ANOTHER COLD FRONT MAY MOVE THROUGH LATE
TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A 00Z SURFACE ANALYSIS PLACED A 977 MB LOW OVER LAKE HURON. THE
TRAILING COLD FRONT WAS FROM CENTRAL NEW YORK SOUTHWARD THROUGH
CENTRAL PENNSYLVANIA. THE MSAS 3-HOUR PRESSURE CHANGE ANALYSIS
INDICATES THE GREATEST PRESSURE RISES MOVING INTO WESTERN
PENNSYLVANIA. FROM ABOUT THERE WESTWARD IS WHERE THE HIGHEST WINDS
HAVE BEEN OCCURRING, AS THE GRADIENT IS TIGHTER PLUS IT IS IN
CONJUNCTION WITH THE STRONGER CAA. WE HAD SOME GUSTS A LITTLE
EARLIER TO AROUND 40 KNOTS BUT THOSE HAVE DROPPED OFF FOR THE MOST
PART AS OF 00Z. THE 00Z STERLING, VIRGINIA RAOB SHOWS A PRONOUNCED
LOW-LEVEL INVERSION AS WAA ALOFT IS STILL OCCURRING AHEAD THE COLD
FRONT. THIS LOW-LEVEL INVERSION HAS BEEN EVEN STRONGER UP ACROSS
THE LEHIGH VALLEY AND POINTS NORTHWARD WITH TEMPERATURES STILL
STUCK IN THE 30S WITH EVEN PATCHY DENSE FOG. WE ARE EXPECTING THIS
TO MIX OUT WITH TIME AS THE COLD FRONT MOVES THROUGH. THE
STRONGEST CAA IS MOSTLY FORECAST TO ARRIVE TOWARD DAYBREAK.

THERE IS PLENTY OF WIND ABOVE THE SURFACE WITH THE 00Z RAOB
SHOWING 40 TO 50 KNOTS AROUND 3,000 FEET. WITH TIME, WINDS ARE
EXPECTED TO INCREASE TONIGHT AND TURN RATHER GUSTY AS COLDER AIR
MOVES INTO THE REGION AND WE GET INTO MORE OF THE PRESSURE
GRADIENT. THEREFORE, THE WIND ADVISORY REMAINS IN EFFECT
TONIGHT WITH GUSTS TO AROUND 45 MPH. THESE WIND GUSTS ALONG WITH
THE SATURATED GROUND MAY CAUSE SOME TREES TO TOPPLE AND SOME POWER
OUTAGES WILL BE POSSIBLE.

THERE IS LITTLE IN THE WAY OF PRECIPITATION OCCURRING ATTM, WITH JUST
A LINGERING SHOWER MOVING THROUGH THE POCONOS ATTM. WE WILL CARRY
A SLIGHT CHC POP FOR AWHILE THIS EVENING FOR SOME ISOLATED
ACTIVITY ACROSS THE NORTHWEST ZONES AS SOME WRAPAROUND MOISTURE
TRIES TO CURL NORTHEASTWARD BEHIND THE FRONT. THE HOURLY GRIDS
WERE UPDATED TO REFLECT THE LATEST CONDITIONS AND THEN ANTICIPATED
TRENDS THROUGH THE NIGHT. WE USED THE LAMP/LAV GUIDANCE AS IT
SEEMED TO BE CATCHING THE SLOWER LOWERING TREND OF THE
TEMPERATURES AND DEW POINTS.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
FAIR WEATHER SHOULD PREVAIL IN THE SHORT TERM AS HIGH PRESSURE
BUILDS IN FROM THE PLAINS. WINDS WILL STILL BE GUSTY THURSDAY, AND
THE PRESENT ADVISORY WILL CONTINUE INTO THE DAYTIME HOURS FOR NOW.
LATER SHIFTS CAN ADJUST THE ENDING TIME AS NEEDED. TEMPERATURES
WILL REMAIN 5 TO 10 DEGREES BELOW NORMAL DURING THE SHORT TERM.
SKY COVER SHOULD BE MAINLY CLEAR THROUGH MUCH OF THE SHORT
TERM, HOWEVER SOME CLOUDINESS MAY BE AROUND DURING THE BEGINNING
OF THURSDAY.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE ACTIVE SUBTROPICAL JET COURTESY OF OUR WEEKLY STRONG RATED EL
NINO CONTINUES TO CAUSE FORECASTING PROBLEMS IN THIS RANGE, ONE
BECAUSE IT IS ACTIVE AND TWO BECAUSE ITS COVERING MORE REAL ESTATE
THAN AVERAGE, THUS THE SHORT WAVES ARE COMING ONSHORE AND MOVING
ACROSS THE SOUTHERN CONUS FASTER THAN AVERAGE GIVING LESS FORECAST
LEAD TIME. LONG TERM FORECAST CONFIDENCE WILL REMAIN LESS THAN
AVERAGE.

CASE IN POINT WITH THIS WEEKEND SYSTEM IN WHICH THE GFS AND ECMWF
ARE CURRENTLY STILL ABOUT 24 HOURS APART IN THE ARRIVAL OF
PRECIPITATION, SUNDAY MORNING VS MONDAY MORNING. EVEN THOUGH THERE
ARE TIMING DIFFERENCES, THERE IS A GENERAL MODEL CONSENSUS OF A
GENTLE WAA PATTERN STARTING TO THE WEST OF THE ARCTIC HIGH WITH A
RELATIVELY WEAK LOW PRESSURE SYSTEM EMERGING OFF THE SOUTHERN MIDDLE
ATLANTIC OR SOUTHEAST COAST. WE DID NOT WANT TO PUSH THE START OF
PCPN CHANCES ALL THE WAY TO SUNDAY NIGHT, BUT FOR NOW REMOVED
MENTION FOR SATURDAY NIGHT.

THE AIR MASS WILL START COLD ENOUGH FOR SNOW, ESPECIALLY THE SOONER
IT STARTS AND THEN ANY REMAINING COLD AIR BY SUNDAY NIGHT/MONDAY
WOULD BE PRETTY MUCH CONFINED TO GROUND LEVEL.

ANOTHER ARCTIC COLD FRONT IS FORECAST TO MOVE THROUGH OUR CWA ABOUT
TUESDAY. THE MODELS HAVE BACKED AWAY FROM A MORE VIGOROUS SOUTHERN
STREAM CONTRIBUTOR TO THIS SYSTEM. GIVEN HOW ACTIVE IT HAS BEEN WE
WILL HAVE TO WATCH THIS SOLUTION IN THE DAYS AHEAD. PRECEDING THIS
FRONT THE AIR MASS FOR MUCH OF OUR CWA SHOULD BE WARM ENOUGH FOR
MAINLY RAIN SHOWERS. WE MENTIONED FLURRIES IN THE NW FLOW BEHIND
THIS FRONT FOR OUR NWRN CWA IN THE ARCTIC AIR MASS. MAX TEMPS ON
WEDNESDAY MIGHT BE TOO HIGH PENDING HOW QUICKLY THIS BLAST ARRIVES.

TEMPS IN THE LONG TERM SHOULD AVERAGE BELOW NORMAL AT BOTH ENDS WITH
POSSIBLY SOME MILDER THAN NORMAL TEMPS ON MONDAY AND TUESDAY. AFTER
THE ARCTIC FRONT MOVES THROUGH THE MEDIUM MODELS ARE FORECASTING THE
CONTINUATION OF A RATHER ROBUST -NAO PATTERN WITH A BLOCK INTO
GREENLAND AND A POLAR VORTEX THAT CAME FROM RUSSIA WITH LOVE TO
REACH THE CANADIAN MARITIMES AT THE END OF NEXT WEEK.

&&

.AVIATION /03Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

WILL CARRY MAINLY VFR CONDITIONS ONCE WE GET THROUGH THE NEXT
COUPLE OF HOURS. AT KABE AND KRDG WE ARE GOING MORE OPTIMISTIC
THAN GUIDANCE WHICH IS FORECASTING IFR CONDITIONS THROUGH THE
NIGHT. LOOKS LIKE WINDS ARE INCREASING IN THE SUSQ VALLEY AND THIS
SHOULD MIX AWAY ANY FOG BY MIDNIGHT. KDIX VAD WIND PROFILES ARE
SHOWING SOME STRONG WINDS ABOVE THE SURFACE. SOME STRONG WINDS
MIGHT MIX DOWN AS THE FRONT MOVES THROUGH SHORTLY AND THEN
LIGHTER GUSTS ARE ANTICIPATED OVERNIGHT.

WIND GUSTS ARE EXPECTED TO PEAK DURING THURSDAY MORNING WHEN
MIXING FROM DAYTIME HEATING SHOULD HELP BRING SOME OF THE STRONGER
WINDS DOWN. AFTER THAT WHILE GUSTINESS SHOULD CONTINUE, THE
OVERALL WIND FIELD ALOFT IS NOT EXPECTED TO BE AS STRONG. FORECAST
MOISTURE REMAINS LIMITED DURING THE DAY ON THURSDAY AND ONLY SOME
WIDELY SCATTERED CAA STRATOCU ARE EXPECTED. WINDS SHOULD REMAIN
BRISK INTO THURSDAY NIGHT, REASON WE DID NOT SHOW A DROP IN WINDS
AT KPHL WITH THE 30HR TAF.

OUTLOOK...
STORM SYSTEM MOVING NORTH ALONG THE COAST SUNDAY WILL BRING LOWERING
CIGS/VSBYS WITH CATEGORIES OF IFR BY SUNDAY EVENING.

&&

.MARINE...
THE WINDS WILL BE OFFSHORE UNTIL SUNDAY MORNING BUT GALES AND/OR SMALL
CRAFT ADVISORIES WILL BE UP FOR A GOOD PART OF THAT TIME. AS THE LOW
DEPARTS TO THE NORTH HIGH PRESSURE WILL BE BUILDING NORTHEAST FOR
THE NEXT SEVERAL DAYS. THE COLD AIR RUSH BEHIND THE DEEP LOW WILL
KEEP THE LOWER PART OF THE ATMOSPHERE IN TURMOIL AS COLD AIR RUSHES
TO THE COAST. THE GALES WILL BE IN EFFECT AT LEAST THROUGH FRIDAY
MORNING. THE ROUGHEST SEAS WILL BE ACROSS THE LOWER END OF THE
DELAWARE BAY WHILE NEARSHORE SEAS ON THE OCEAN FRONT WILL BE JUST A
COUPLE FEET WITH INCREASING HEIGHTS THE FARTHER OUT YOU GO. GALE
WARNINGS WILL ALSO BE IN EFFECT AT THE CANYONS. THE HIGH PRESSURE
WILL MOVE OFF THE COAST ON SUNDAY WITH A RETURN SOUTH TO SOUTHWEST
FLOW WITH A WEAK LOW MOVING NORTH ALONG THE COAST TO NORTH CAROLINA
BEFORE MOVING FARTHER OFFSHORE.

&&

.HYDROLOGY...
SEVERAL FLOOD WARNINGS CONTINUE ACROSS THE AREA. SOME OF THE
SLOWER RESPONDING CREEKS/RIVERS MAY NOT CREST UNTIL THURSDAY.
CONSULT THE LATEST FLS/FLW PRODUCTS OR CHECK OUT THE AHPS PAGES
ON THE WEB FOR THE LATEST INFORMATION.

&&

.TIDES/COASTAL FLOODING...
THE COASTAL FLOOD ADVISORY HAS BEEN ALLOWED TO EXPIRE AS THE HIGH
TIDE CYCLE HAS PASSED.
&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND ADVISORY UNTIL 6 PM EST THURSDAY FOR PAZ054-055-060>062-
     067>071.
NJ...WIND ADVISORY UNTIL 6 PM EST THURSDAY FOR NJZ001-007>010-
     012>027.
DE...WIND ADVISORY UNTIL 6 PM EST THURSDAY FOR DEZ001>004.
MD...WIND ADVISORY UNTIL 6 PM EST THURSDAY FOR MDZ008-012-015-019-
     020.
MARINE...GALE WARNING UNTIL 2 PM EST FRIDAY FOR ANZ430-431-450>455.

&&

SYNOPSIS...GORSE/OHARA
NEAR TERM...GORSE/OHARA
SHORT TERM...OHARA
LONG TERM...GIGI
AVIATION...EBERWINE/GIGI
MARINE...EBERWINE
HYDROLOGY...KRUZDLO
TIDES/COASTAL FLOODING...GIGI
Hazardous weather outlook, Dec 9, 9:34 PM EST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
934 PM EST WED DEC 9 2009

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-110245-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
934 PM EST WED DEC 9 2009

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-110245-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
934 PM EST WED DEC 9 2009

...GALE WARNING IN EFFECT UNTIL 2 PM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-110245-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
934 PM EST WED DEC 9 2009

...GALE WARNING IN EFFECT UNTIL 2 PM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Dec 9, 4:17 PM EST, 5 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
417 PM EST WED DEC 9 2009

NJZ001-007-PAZ055-092215-
MONROE PA-SUSSEX NJ-WARREN NJ-
417 PM EST WED DEC 9 2009

...A LINE OF SHOWERS WILL AFFECT SUSSEX...WARREN AND MONROE
COUNTIES...

AT 413 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS 14 MILES WEST OF NEWTON...MOVING NORTHEAST AT 25
MPH. THE LINE WILL BE NEAR FLATBROOKVILLE AROUND 430 PM...FIVE
POINTS...ANDOVER AROUND 435 PM...CRANDON LAKES...NEWTON AROUND 445
PM...BRANCHVILLE AROUND 455 PM...OGDENSBURG AROUND 500
PM...HAINESVILLE AND FRANKLIN AROUND 505 PM.

THIS LINE OF SHOWERS WILL PRODUCE SMALL HAIL.

HEAVENER
Special weather statement, Dec 9, 4:39 PM EST, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
439 PM EST WED DEC 9 2009

NJZ001-008-010-092245-
MORRIS NJ-SOMERSET NJ-SUSSEX NJ-
439 PM EST WED DEC 9 2009

...STRONG THUNDERSTORMS WILL AFFECT MORRIS...SOMERSET AND SUSSEX
COUNTIES...

AT 438 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF MORRISTOWN...MOVING
NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR BERNARDSVILLE...
BASKING RIDGE AROUND 445 PM...MORRISTOWN...HANOVER TOWNSHIP AROUND
500 PM...BOONTON...MOUNTAIN LAKES AROUND 515 PM...LINCOLN PARK...
PEQUANNOCK TOWNSHIP AROUND 530 PM AND VERNON VALLEY AROUND 545 PM.

OTHER SHOWERS AND ISOLATED THUNDERSTORMS WERE ALSO WORKING THEIR WAY
THROUGH SUSSEX COUNTY.

SOME OF THE STRONGER SHOWERS AND THUNDERSTORMS WILL PRODUCE SMALL
HAIL.

TFG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 7:39 AM ESTAreal Flood WarningPHISussex6 hr

Nearby

Areal Flood Warnings in Delaware, 2009Every areal flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.